Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 35, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 7, 2012, 3:22 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 3:22 PM CDT (20:22 UTC)
- Expired
- Sep 7, 2012, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
738 WGUS54 KLZK 072022 FFWLZK ARC005-089-072330- /O.NEW.KLZK.FF.W.0035.120907T2022Z-120907T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 322 PM CDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... EAST CENTRAL MARION COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 630 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL NEAR LAKEVIEW...OR 4 MILES EAST OF BULL SHOALS. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNTAIN HOME... BULL SHOALS... ROBINSON PT LNDG... LAKEVIEW... GASSVILLE... GAMALIEL LANDING... FAWN PARK... DIAMOND BAY... COLFAX... BULL SHOALS SP... BRIARCLIFF... ARKAWANA... HENDERSON... COTTER... WOLF KNOB... WHITEVILLE... WESTERN HILLS SUBDVN... WALLACE KNOB... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN! && LAT...LON 3643 9260 3643 9222 3625 9220 3626 9259 $$ 224
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 1:06 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 7, 1:06 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 106 PM CDT FRI SEP 7 2012 .DISCUSSION... UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... A FRONTAL BOUNDARY WILL SWEEP THROUGH THE STATE TONIGHT. THIS IS EXPECTED TO GIVE AT LEAST TEMPO -TSRA CONDITIONS TO ALL SITES AT SOME POINT. HOWEVER...COMPLICATING MATTERS IS THAT SHOWERS/TSTMS WILL ALSO FIRE OUT AHEAD OF THE FRONT...MAINLY IN THE NORTH PART OF THE STATE THIS AFTERNOON. SINCE CONFIDENCE IN THE PLACEMENT AND COVERAGE OF PRE-FRONTAL CONVECTION IS LOWER...DECIDED TO HEDGE MENTION OF THUNDER IN TAFS TOWARDS THE FRONTAL BOUNDARY...AND AMEND IF/WHEN NECESSARY FOR THUNDERSTORMS AFFECTING TERMINALS BEFORE FROPA. THIS WILL AVOID HAVING EXTENDED TIME PERIODS OF VCTS OR TEMPO THUNDER IN THE TAFS. REGARDING FRONTAL PASSAGE...HAVE FRONTAL PASSAGE AROUND 00Z-03Z AT KHRO AND KBPK...03Z-06Z FOR KHOT...KLIT...AND KM89...AND FINALLY 06Z-09Z FOR KPBF AND KLLQ. INCLUDED TEMPO -TSRA AND AT LEAST MVFR CIGS/VSBY FOR ALL SITES...EXCEPT IFR UP NORTH...CENTERED ON EXPECTED FROPA. PRECIP COULD LINGER BEHIND THE FRONT A LITTLE...BUT IT WILL BE QUICK MOVING SO THIS TIMING LOOKS TO BE REASONABLE AT THIS POINT. BEHIND THE FRONT WILL BE GUSTY WINDS...WITH GUSTS INTO THE MID 20KT POSSIBLE AT OR JUST BEYOND THE END OF THE 18Z TAF PERIOD. && PREV DISCUSSION... /ISSUED 441 AM CDT FRI SEP 7 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT ONE MORE HOT DAY...AND THEN TEMPERATURES WILL TUMBLE. READINGS TODAY WILL BE WELL ABOVE NORMAL...WITH SEVERAL PLACES TOPPING THE CENTURY MARK. HUMIDITY LEVELS WILL BE HIGH ENOUGH IN MUCH OF CENTRAL/SOUTHERN ARKANSAS TO RESULT IN HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES THIS AFTERNOON. KEPT A HEAT ADVISORY IN EFFECT CENTRAL/SOUTH THROUGH THIS EVENING. LATER THIS AFTERNOON/TONIGHT...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION FROM THE NORTH. SCATTERED THUNDERSTORMS WILL DEVELOP TOWARD THE MISSOURI BORDER DURING THE AFTERNOON HOURS...WITH THUNDERSTORMS LIKELY IN MOST AREAS TONIGHT AS THE FRONT SURGES SOUTHWARD. THERE SHOULD BE SOME SEVERE WEATHER...WITH DAMAGING STRAIGHT-LINE WINDS THE MAIN CONCERN. RAIN WILL BE WIDESPREAD...WITH AMOUNTS BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH...AND LOCALLY BETWEEN ONE AND TWO INCHES. IT APPEARS THE HEAVIEST AMOUNTS WILL BE IN THE NORTHEAST WHERE RAIN IS NEEDED THE MOST DURING THIS CONTINUING DROUGHT. THE FRONT WILL EXIT TOWARD THE GULF COAST ON SATURDAY... WITH PERHAPS A LINGERING SHOWER EARLY IN THE SOUTHEAST. OTHERWISE...IT WILL CLEAR QUICKLY BEHIND THE FRONT...AND IT WILL FEEL A LOT COOLER. PARTS OF NORTHERN ARKANSAS WILL NOT GET OUT OF THE 70S...EVEN WITH FULL SUN. PARTS OF THE NORTHWEST COULD DIP INTO THE UPPER 40S SATURDAY NIGHT. TOWARD THE END OF THE PERIOD...A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD TOWARD ARKANSAS FROM THE SOUTHERN PLAINS. TEMPERATURES WILL START MODIFYING...BUT WILL STILL REMAIN A LITTLE BELOW NORMAL. LONG TERM...TUESDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL ANCHOR ITSELF OVER THE SOUTHEAST UNITED STATES IN THE EXTENDED PERIOD. THIS WILL KEEP THE REGION MOSTLY DRY AND WARM...AND TEMPERATURES WILL BE PRETTY CLOSE TO NORMAL. BY THURSDAY...A COLD FRONT WILL TRY TO PUSH INTO THE AREA FROM THE NORTHWEST. THE FRONT WILL ENCOUNTER THE RIDGE AND WILL LIKELY STALL. AT THIS TIME...LONG RANGE MODELS SHOW THE FRONT PENETRATING INTO THE STATE TOWARD NEXT WEEKEND WITH THE NEXT CHANCE OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 97 62 79 54 / 30 80 10 0 CAMDEN AR 103 69 83 56 / 10 70 20 0 HARRISON AR 94 57 76 51 / 70 70 0 0 HOT SPRINGS AR 101 64 82 55 / 20 60 10 0 LITTLE ROCK AR 100 66 82 57 / 20 70 10 0 MONTICELLO AR 101 69 83 55 / 10 70 20 0 MOUNT IDA AR 101 64 82 54 / 20 60 10 0 MOUNTAIN HOME AR 94 58 78 52 / 60 70 0 0 NEWPORT AR 98 64 79 55 / 30 80 10 0 PINE BLUFF AR 101 68 82 56 / 10 70 20 0 RUSSELLVILLE AR 100 63 82 54 / 30 70 10 0 SEARCY AR 99 64 80 56 / 30 70 10 0 STUTTGART AR 99 66 81 56 / 20 60 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF. && AVIATION...64
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING. SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER... DRIER AIR SPREADS ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Special weather statement, Sep 7, 2:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT FRI SEP 7 2012 ARZ004-005-071945- BAXTER AR-MARION AR- 215 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND WESTERN BAXTER COUNTIES UNTIL 245 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKEVIEW...OR NEAR BULL SHOALS...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME... BULL SHOALS... LAKEVIEW... GASSVILLE... FAWN PARK... COLFAX... BULL SHOALS SP... ARKAWANA... THREE BROTHERS... OAKLAND... COTTER... CLARKRIDGE... WHITEVILLE... WESTERN HILLS SUBDVN... WALLACE KNOB... SPRING LAKE ESTATES... PIGEON CREEK PARK... MONKEY RUN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3647 9234 3625 9234 3628 9262 3646 9262 TIME...MOT...LOC 1916Z 272DEG 15KT 3637 9250 58
Special weather statement, Sep 7, 3:02 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 302 PM CDT FRI SEP 7 2012 ARZ006-007-072045- FULTON AR-SHARP AR- 302 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP AND SOUTHEASTERN FULTON COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF MORRISTON...OR NEAR SALEM... MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SALEM... SALEM ARPT... MORRISTON... LAKE THUNDERBIRD... LAKE OMAHA... FRENCH... CHEROKEE VILLAGE... WHEELING... SADDLE... KITTLE... HEART... GLENCOE... AGNOS... WILD PLUM LAKE... TIMBER LAKE... STUART... SEQUOYA PARK... SEMINOLE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3640 9149 3623 9149 3627 9187 3636 9186 TIME...MOT...LOC 2002Z 273DEG 23KT 3631 9177 224
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:18 PM CDT | Special Weather Statement | LZK | Pope | 47 min |
| Sep 6, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 47 min |
| Sep 6, 7:49 PM CDT | Special Weather Statement | LZK | Polk | 46 min |
| Sep 6, 8:02 PM CDT | Special Weather Statement | LZK | Pope | 48 min |
| Sep 6, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 28 min |
| Sep 6, 8:13 PM CDT | Special Weather Statement | LZK | Marion | 47 min |
| Sep 6, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 13 min |
| Sep 6, 8:35 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| Sep 6, 8:45 PM CDT | Special Weather Statement | LZK | Searcy | 45 min |
| Sep 6, 9:32 PM CDT | Special Weather Statement | LZK | Marion, Searcy | 48 min |
| Sep 7, 2:15 PM CDT | Special Weather Statement | LZK | Baxter | 30 min |
| Sep 7, 2:32 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 43 min |
| Sep 7, 3:02 PM CDT | Special Weather Statement | LZK | Fulton | 43 min |
| Sep 7, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Sep 7, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 46 min |
| Sep 7, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 17 min |
| Sep 7, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 49 min |
| Sep 7, 4:03 PM CDT | Special Weather Statement | LZK | Sharp | 47 min |
| Sep 7, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 50 min |
| Sep 7, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Sep 7, 5:19 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Sep 7, 5:50 PM CDT | Special Weather Statement | LZK | Boone, Marion | 45 min |
| Sep 7, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 23 min |
| Sep 7, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Marion, Newton, Searcy | 45 min |
| Sep 7, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 39 min |
| Sep 7, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 26 min |
| Sep 7, 6:32 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Montgomery, Polk, Scott, Yell | 43 min |
| Sep 7, 6:37 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Sep 7, 6:37 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.